Steroid rosacea

Steroid rosacea can be the result of a number of factors. Often times in the treatment of peri-oral dermatitis or seborrhea dermatitis one will be prescribed a limited time dose of steroidal creams. It is important to note, as often the prescribing physician fails to remind us, there should never be used for longer than ten days. Extended use of steroidal creams results in the skin becoming dependent on the steroids and stopping them can cause the skin to go into a withdrawal situation in which the skin may react in an almost violent eruption of peeling skin, pustules, papules, increased redness, inflammation and sometimes acne.

This is not to say that steroidal creams don’t have a place in the treatment of an aggressive skin flare, but the possibility does exist for over use and even abuse. In the case of an aggressive rosacea flare, the limited use of steroidal creams to calm the skin will allow the body the chance to take over and heal. Just be aware that too much of a good thing can make the situation much worse.

The symptoms of steroid rosacea include rough dry reddened patches of skin. The skin almost appears to shrink and draw up with a weathered wrinkled appearance.

Treatment of steroid rosacea often includes a limited time dose of an oral antibiotic. This helps the skin to heal as one component of the oral antibiotic is that it can calm the inflammation of the skin. Other components of successful treatment of steroid rosacea include increasing your water intake to rehydrate and plump the tissues of the skin which have become overly dry and tight.